# SDR 2003FA0001055

- Difficulty date: April 21, 2003
- Submitted: October 14, 2003
- Operation: General aviation
- Aircraft: N266ER
- Make and model: Piper PA-44-180
- Aircraft serial: 448195012
- Engine: Lyc IO360E1A
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Shroud
- Part number: 8743602
- Condition: Cracked
- Location: Rt Eng Exhaust
- Part time: 126 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE CARB HEAT SHROUD ASSY (PN 8743602) FOR THIS AIRCRAFT SEEMS TO BE MANUFACTURED POORLY.  WE SEEM TO HAVE AN UNUSUAL FAILURE RATE WHERE THE FORWARD ATTACH CLAMP IS WELDED TO THE SHROUD ASSEMBLY.  WE HAVE CHANGED THIS PART 8 TIMES SINCE ENGINE INSTALLATION FOR A DEFECT IN THIS WELDED AREA.  THE FOLLOWING IS A HISTORY TIMELINE OF HOURS AND DATES REPLACED.  NEW 28 MAR 98 TT 0.0 HOURS, REPLACED 22 SEPT 98 TOTAL 100.0 HOURS, REPLACED.  21 JUL 01, TT 551.7 HOURS, REPLACED 22 APR 03, 677.7 HOURS I HAVE NO RECOMMENDED REPAIR OR DESIGN CHANGE THAT WOULD REMEDY THIS  PROBLEM. (CE03200308406)
